Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 231, NWS Raleigh, NC

July 6, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 6, 2011, 6:25 PM EDT for 4 counties in North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 6:25 PM EDT (22:25 UTC)
Expired
Jul 6, 2011, 6:56 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Harnett County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS52 KRAH 062225
SVRRAH
NCC037-085-101-183-062330-
/O.NEW.KRAH.SV.W.0231.110706T2225Z-110706T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DUNCAN...OR 8 MILES NORTH OF LILLINGTON...
  MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DUNCAN...ANGIER...
  FUQUAY-VARINA...
  HOLLY SPRINGS...
  LAKE WHEELER...
  GARNER...
  RALEIGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3595 7841 3594 7839 3594 7838 3581 7825
      3575 7824 3576 7822 3573 7821 3573 7819
      3571 7816 3570 7816 3542 7880 3560 7906
      3605 7862
TIME...MOT...LOC 2225Z 205DEG 16KT 3552 7882

$$

KRR
1 follow-up statement
014 
WWUS52 KRAH 062256
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT WED JUL 6 2011

NCC037-085-101-183-062305-
/O.CAN.KRAH.SV.W.0231.000000T0000Z-110706T2330Z/
CHATHAM NC-WAKE NC-JOHNSTON NC-HARNETT NC-
656 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
NORTHERN JOHNSTON...WAKE AND SOUTHEASTERN CHATHAM COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3595 7841 3594 7839 3594 7838 3581 7825
      3575 7824 3576 7822 3573 7821 3573 7819
      3571 7816 3570 7816 3542 7880 3560 7906
      3605 7862
TIME...MOT...LOC 2255Z 205DEG 16KT 3564 7875

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:07 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 6, 2:07 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT WED JUL 6 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS AND VIRGINIA
THROUGH THURSDAY...CAUSING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 200 PM WEDNESDAY...

PERSISTENCE FORECAST.
MOIST SOUTH TO SOUTHWEST FLOW TO CONTINUE THROUGH THE FORECAST
PERIOD. PRECIPITABLE WATERS TO REMAIN HIGH. IT APPEARS ONLY THE
COLLAPSE OF A PARTICULARLY INTENSE THUNDERSTORM IS LIKELY TO PRODUCE
DAMAGING DOWNBURST WINDS AND THIS POSSIBILITY IS REMOTE. RAIN
CHANCES IN THE FIFTY TO SEVENTY PERCENT RANGE DURING THE AFTERNOON
AND EVENING SLIDING TO TWENTY TO FORTY PERCENT OTHERWISE. HEAVY
RAINS WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING. HIGH
TEMPERATURES 85 TO 90 WITH SOME COOLER SPOTS WHERE CONVECTION IS
EARLY AND PERSISTENT ENOUGH. LOW TEMPERATURES 70 TO 75.

&&

.SHORT TERM /THURSDAY NIGHT FRIDAY/...
AS OF 200 PM WEDNESDAY...

MODELS REMAIN VERY WET ON THURSDAY NIGHT AS THE MID LEVEL TROUGH
SETS UP TO THE WEST AND RETURN FLOW OFF OF THE SURFACE HIGH TO THE
EAST WILL DRIVE DEEP SOUTHERLY/SOUTHWESTERLY FLOW OVER THE REGION.
ENHANCED MOISTURE TRANSPORT WILL KEEP PRECIPITABLE WATER VALUES NEAR
OR SLIGHTLY BELOW 2 INCHES THROUGHOUT THE PERIOD. MODELS AGREE ON
ABOUT A HALF OF AN INCH OF QPF THURSDAY NIGHT INTO FRIDAY MORNING
ACROSS THE AREA. THE NAM IS HINTING AT KEEPING HIGHER AMOUNTS IN THE
SOUTHEAST BUT GENERATES A SYSTEM WITH TROPICAL FEATURES THAT MOVES
UP THE COAST. THIS SEEMS UNLIKELY...REGARDLESS...THE BEST MOISTURE
TRANSPORT WILL BE IN THE SOUTHEAST SO WILL TREND POPS AND QPF IN
THAT DIRECTION. CURRENTLY HAVE CHANCE POPS IN THE NORTHWEST AND
LIKELY IN THE SOUTHEAST. DYNAMIC TROPOPAUSE MAPS HINT AT A SHORTWAVE
DISTURBANCE MOVING THROUGH THURSDAY NIGHT BUT MOST OF THE ENERGY
STAYS WELL NORTH OF THE CWA. AS FAR AS SEVERE THREAT GOES THURSDAY
NIGHT CANT RULE IT OUT BUT LAPSE RATES AND CAPE WILL BE MARGINAL AT
BEST AND SHEAR WILL BE ALMOST NON-EXISTENT. GFS SEEMS OVERBLOWN WITH
AFTERNOON CAPE AS CLOUD COVER AND ONGOING PRECIPITATION SHOULD LIMIT
INSTABILITY. WITH ANTECEDENT CONDITIONS BEING VERY WET THE MAIN
CONCERN WILL MOST LIKELY SHIFT TO MONITORING FLOODING.

GOING INTO FRIDAY MORNING MODELS ARE PREDICTING A LULL IN THE
RAINFALL WHICH WILL ALLOW FOR SOME INCREASING INSTABILITY AS
TEMPERATURES GO DRY ADIABATIC BELOW 850 MILLIBARS. WITH SOME UPPER
LEVEL FORCING THAT WILL BE DISCUSSED FURTHER IN THE NEXT
SECTION...FRIDAY AFTERNOON/EVENING DOES APPEAR TO BE THE BEST CHANCE
FOR SEVERE WEATHER IN ADDITION TO ANOTHER CHANCE FOR POTENTIALLY
VERY HEAVY RAINFALL. HIGHS DURING THIS PERIOD WILL BE UPPER 80S TO
LOW 90S WITH LOWS IN THE LOW 70S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 1210 PM WEDNESDAY...

UNSETTLED PERIOD OF WEATHER CONTINUES INTO LATE SATURDAY WITH A
REDUCED CHANCE OF PRECIPITATION ON SUNDAY AND MONDAY AND A RETURN TO
MORE TYPICAL CHANCES OF PRECIPITATION ON TUESDAY AND WEDNESDAY.

UPPER TROUGH LOCATED ACROSS THE SOUTHERN APPALACHIANS ON FRIDAY
NIGHT WILL EASE EAST AND MOVE OFF THE CAROLINA COAST BY EARLY
SUNDAY. HEIGHTS WILL RISE ON SUNDAY INTO MONDAY AS AN UPPER RIDGE
DEVELOPS ACROSS THE LOWER MISSISSIPPI VALLEY. HEIGHTS DROP SLIGHTLY
ON TUESDAY INTO WEDNESDAY AS THE WESTERLIES IN THE GREAT LAKES
STRENGTHENED AND DROP SOUTHWARD.

THE BEST CHANCES OF PRECIPITATION DURING THE LONG TERM WILL BE ON
FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A RATHER STRONG SHORTWAVE
TROUGH AND AN ASSOCIATED SFC TROUGH MOVES ACROSS THE REGION. THE
GFS/ECMWF HAVE PRETTY GOOD AGREEMENT WITH THE STRENGTH AND
ORIENTATION OF THE TROUGH. THE NAM GENERATES A SPURIOUS LOW OFF THE
CAROLINA COAST THAT ORIGINATES WITH A TROPICAL WAVE ACROSS THE
BAHAMAS ON THURSDAY AND WILL IGNORE THIS GUIDANCE. WITH
PRECIPITABLE WATER VALUES DURING THE PERIOD RANGING AROUND OR JUST
ABOVE 2 INCHES WITH A MODEST LOW AND MID LEVEL FLOW EXPECT FAIRLY
WIDESPREAD CONVECTION WITH HEAVY RAIN POSSIBLE. CLOUDS AND
PRECIPITATION WILL KEEP THE DIURNAL TEMPERATURE SPREAD SMALL WITH
HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS IN THE LOWER 70S.

THREAT OF PRECIPITATION DECREASES ON SUNDAY AND MONDAY AS TROUGH
AXIS MOVES EAST OF THE REGION AND THE SURFACE TROUGH APPROACHES
THE COAST. EXACT LOCATION OF THE SURFACE TOUGH WILL DETERMINE
PRECIP CHANCES AND NWP GUIDANCE HAS A TENDENCY TO BE TOO
AGGRESSIVE IN MOVING THESE SYSTEMS EAST. THE AIR MASS DRIES OUT
BEHIND THE UPPER TOUGH WITH PW VALUES FALLING TO LESS THAN 1.5
INCHES NEAR THE VIRGINIA BORDER AND CLOSE TO 2 INCHES NEAR THE SC
BORDER. WILL INCLUDE JUST A SLIGHT CHANCE OF MAINLY DIURNAL
CONVECTION ACROSS THE SOUTH AND SOUTHEAST ON SUNDAY AND MONDAY
WITH SEASONABLE HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S.

LEE TROUGHING DEVELOPS ON TUESDAY INTO WEDNESDAY AS A WEST TO
NORTHWESTERLY FLOW ALOFT DEVELOPS. THE AIR MASS MOISTENS A BIT AND
WITH INDICATIONS OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY AND
GREAT LAKES...SLIGHT CHANCE POPS ARE WARRANTED ALTHOUGH CONFIDENCE
IN THE AMOUNT AND LOCATION OF CONVECTIVE COVERAGE IS LACKING. -BLAES

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
AS OF 130 PM WEDNESDAY...

SCATTERED CONVECTION AT THIS TIME WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS ADVANCING NORTHEAST FROM SOUTH CAROLINA. CONVECTION
BECOMING MORE WIDESPREAD AS THE AFTERNOON PROGRESSES THEN BECOMING
ISOLATED AS MIDNIGHT APPROACHES... WITH SOME SHOWERS PERSISTING TO
SUNRISE. SOME MVFR HAZE OR SMOKE THROUGHOUT THE TAF PERIOD IN THE
SOUTHEAST... WITH AFTERNOON VISIBILITY RESTRICTIONS OUTSIDE OF
SHOWERS CONFINED TO AREAS EAST OF HIGHWAY ONE. ISOLATED CONVECTION
AFTER SUNRISE THURSDAY BECOMING MORE NUMEROUS IN THE EARLY
AFTERNOON.

ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO FRIDAY BEFORE TAPERING OFF IN THE NORTHWEST SATURDAY. SHOWERS
LESS WIDESPREAD AND MAINLY AFTERNOON SUNDAY. SMOKE OR HAZE IN THE
SANDHILLS... COASTAL PLAIN AND EASTERN PIEDMONT AT TIMES... WITH
MVFR FOG AROUND SUNRISE EACH MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ELLIS
LONG TERM...BLAES
Hazardous weather outlook, Jul 6, 4:45 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
445 AM EDT WED JUL 6 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
445 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR ACROSS
CENTRAL NORTH CAROLINA TODAY AND TONIGHT. AT LOCATIONS IN WHICH
SHOWERS AND STORMS REPEAT OVER THE SAME AREA...EXCESSIVE RAINFALL
MAY OCCUR...LEADING TO FLASH FLOODING. THIS THREAT WILL BE
GREATEST IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM PRODUCING
WIND GUSTS UP TO 60 MPH MAY OCCUR THIS AFTERNOON AND EARLY EVENING.
THE DAMAGING WIND THREAT APPEARS GREATEST OVER THE SANDHILLS AND
COASTAL PLAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
CENTRAL NORTH CAROLINA THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. THE HEAVY RAIN ASSOCIATED WITH THE SHOWERS AND
STORMS MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL
AMOUNTS IN EXCESS OF TWO INCHES AS WELL AS ANY OTHER SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 6, 5:05 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     4 SW WAGRAM             34.85N  79.42W
07/06/2011                   SCOTLAND           NC   911 CALL CENTER

            MULTIPLE TREES DOWN... TREE ON VEHICLE WITH PASSENGERS
            TRAPPED

&&

EVENT NUMBER RAH1101008

KRR
Special weather statement, Jul 6, 5:34 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED JUL 6 2011

NCZ075>077-088-062230-
CUMBERLAND-HARNETT-LEE-MOORE-
534 PM EDT WED JUL 6 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...LEE
AND CUMBERLAND COUNTIES THROUGH 630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM VASS TO SPRING
LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CARTHAGE
TO FORT BRAGG...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3503 7908 3513 7911 3517 7910 3517 7914
      3521 7923 3518 7931 3527 7943 3556 7919
      3541 7860 3534 7853 3529 7858 3520 7865
      3514 7863 3509 7867 3504 7865 3484 7878
      3484 7882
TIME...MOT...LOC 2134Z 209DEG 39KT 3534 7926 3522 7891

23
Special weather statement, Jul 6, 5:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED JUL 6 2011

NCZ007>011-062315-
GRANVILLE-HALIFAX-PERSON-VANCE-WARREN-
544 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...PERSON...
HALIFAX AND GRANVILLE COUNTIES THROUGH 715 PM EDT...

AT 543 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR THE VIRGINIA/NORTH CAROLINA BORDER...MOVING SOUTH
AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KERR LAKE...BETHEL
HILL...TUNGSTEN...LAKE GASTON...WISE...STOVALL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3651 7788 3648 7764 3645 7762 3641 7754
      3637 7754 3634 7758 3632 7757 3633 7744
      3626 7740 3621 7740 3627 7830 3625 7832
      3628 7900 3655 7899 3655 7790
TIME...MOT...LOC 2143Z 356DEG 9KT 3653 7887 3662 7744

KRR
Local storm report, Jul 6, 5:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 SW WAGRAM             34.85N  79.42W
07/06/2011                   SCOTLAND           NC   911 CALL CENTER

            SCOTLAND CO 911 HAS RECEIVED NUMEROUS REPORTS OF TREES
            AND POWER LINES DOWN THROUGHOUT COUNTY

&&

EVENT NUMBER RAH1101009

TDH
Special weather statement, Jul 6, 5:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT WED JUL 6 2011

NCZ040-041-062245-
CHATHAM-WAKE-
550 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND CHATHAM COUNTIES
THROUGH 645 PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF NEW HILL...OR ABOUT 15 MILES NORTHWEST OF LILLINGTON...
MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW
HILL...FUQUAY-VARINA AND HOLLY SPRINGS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3559 7865 3554 7869 3554 7878 3558 7892
      3553 7896 3553 7898 3566 7909 3576 7884
TIME...MOT...LOC 2149Z 264DEG 7KT 3559 7894

KRR
Local storm report, Jul 6, 6:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     RAEFORD                 34.98N  79.22W
07/06/2011                   HOKE               NC   911 CALL CENTER

            HOKE CO 911 HAS RECEIVED REPORTS BY LOCAL LAW
            ENFORCEMENT OF NUMEROUS TREES AND POWER LINES DOWN IN
            RAEFORD. AREAS OF LOCALIZED FLOODING HAS ALSO BEEN
            OBSERVED.

&&

EVENT NUMBER RAH1101010

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:04 PM EDTAreal Flood AdvisoryRAHLee63 min
Jul 5, 9:01 PM EDTSpecial Weather StatementRAHJohnston, Wayne, Wilson59 min
Jul 5, 9:12 PM EDTSevere Thunderstorm WarningRAHWilson21 min
Jul 5, 10:08 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson52 min
Jul 5, 11:47 PM EDTAreal Flood AdvisoryRAHRandolph2 hr
Jul 6, 3:40 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wilson65 min
Jul 6, 3:43 PM EDTSpecial Weather StatementRAHAnson, Richmond62 min
Jul 6, 4:00 PM EDTAreal Flood AdvisoryRAHNash2 hr
Jul 6, 4:18 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland42 min
Jul 6, 4:57 PM EDTSevere Thunderstorm WarningRAHHoke48 min
Jul 6, 5:01 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson59 min
Jul 6, 5:34 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee56 min
Jul 6, 5:44 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren91 min
Jul 6, 5:50 PM EDTSpecial Weather StatementRAHWake55 min
Jul 6, 6:07 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston38 min
Jul 6, 6:23 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson29 min
Jul 6, 6:35 PM EDTSpecial Weather StatementRAHDavidson, Randolph55 min
Jul 6, 6:45 PM EDTAreal Flood AdvisoryRAHJohnston, Wake92 min
Jul 6, 7:01 PM EDTSpecial Weather StatementRAHWayne, Wilson59 min
Jul 6, 7:20 PM EDTAreal Flood AdvisoryRAHWayne, Wilson107 min
Jul 6, 7:24 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person51 min
Jul 6, 7:38 PM EDTAreal Flood AdvisoryRAHVance2 hr
Jul 6, 7:53 PM EDTAreal Flood AdvisoryRAHGranville, Person3 hr
Jul 6, 7:59 PM EDTAreal Flood AdvisoryRAHDavidson88 min
Jul 6, 7:59 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Vance61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.